Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Aggressive hairfall. Reason? Which treatment is better?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 393 Questions
.My wife is experiencing aggressive hairfall since last 6-8 months. She is 29yrs of age. I am quite wary of visiting hair clinic for consultation. My question, what is the reason for hairfall at this age? Is this normal ? What kind of treatment we can try out in in the initial stages? Which is better - Ayurvedic or homeapathy or allopathy? Can you please suggest few specialits cum clinic in Bangalore so that we can visit them?
Posted Wed, 10 Apr 2013 in Beauty
Answered by Dr. Tanusree Biswas 4 hours later

Thanks for your query.

There can be several reasons for the kind of hair loss you mention. The most common ones being,
1) Androgenetic Alopecia: This occurs due to the action of androgens or male hormones, typically present in only small amounts. The causes associated are ovarian cysts, birth control pills , menopause.

2) Telogen Effluvium: Associates with stressful conditions like child birth, malnutrition, infections, major surgery, extreme stress etc.

Some localized causes of hair loss are:
1) Alopecia areata : here there are oval/round patches of hair loss.
2) Traction alopecia: causes by traction or pulling force to the hair.

In order to help you better, i request you to answer a few things about the hair loss history:
Did she suffer from any chronic illness/ stressful condition before the hair loss?
Is there a history of childbirth few months before the hair loss started?
How are her menstrual Cycles?
Does use suffer from thyroid problems or gynecological conditions?
It will be helpful if you also mention the region where hair loss is maximal? Can you see any visible patches?

You also may upload any relevant pictures /tests done in the recent past here. You can send them to

With subject ATTENTION: DR Tanushree.

I will be happy to answer your follow-up queries.

Best wishes,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor